Juvederm Delayed Hypersensitivity Reaction Vs. Infection Vs. Sinus Infection - New York, NY

I've been seeing the same NP for Juvederm and...

I've been seeing the same NP for Juvederm and Botox for a few years. Recently I had Juvederm to my nasolabial folds, some Botox to the frown lines above nose, and sides of the eyes. I went to see my primary a week ago when I woke up with a swollen left eyelid, conjunctivitis, and symptoms of a sinus infection (nothing new for me, I tend to get them). I was febrile 100.8. I started Biaxin XL 1000mg once a day 6 days ago. The eye issue resolved quickly. The left cheek was swollen just anterior to where I had the injection (I don't know if it was at the onset of the other issues, I didn't notice). I went back to see him the following Thursday when the cheek swelling did abate after 3 days of antibiotics (we assumed it was r/t the maxillary sinus issue) and still had a low-grade temperature (99.5). He said I should see a derm as it may be hypersensitivity or infection. I saw my derm that afternoon. The derm felt my skin for two seconds and declared it was a strep infection, and wanted to send me to an infectious disease MD as I have many allergies to antibiotics and he felt the Biaxin wasn't working. I opted not to go, as I never had any pain or unusual skin appearance (other than redness). I still have some edema and erythema to the left cheek, and now the right cheek is a bit pink. I also have a history of rosacea, which has been flaring a bit as of late due to stress. It nowf eels like a vasodilation response happening all the time (like blushing) to both cheeks, but mostly the left. I no longer have a temperature, but can't figure out what is going on. I don't see it as being an infection as I don't really have pain with palpation to the area, it's just uncomfortable due to pressure. I don't want to go through another MD only to have him tell me the same things. Biaxin should cover an infection in the cheek if I had one. I put in a call to the NP who injected me and left a detailed message with her secretary, and she never called me back, never mind seeing me to assess the situation. I have not had hypersensitivity to Juvederm before, however, I have a history of allergies. The other thing worth mentioning, since I have seen information about "fake" Juvederm, is I did not see her using a pre-packaged Juvederm syringe while doing the injections. I know it comes pre-packaged, so I am not sure why it would not be in that syringe, unless she thought she didn't need the whole syringe......but she charged me for it. I really don't think it is an infection, even though the symptoms of infection of slightly warm to touch, slightly edematous, and somewhat reddened are present, as I would expect pain and and a much worse appearance. My take is it is hypersensitivity (especially if a substitute filler was used) or a part of the sinus issue. Any input is appreciated!!
Terry Smith Conrad, ANP

Prior to this experience, I was quite happy with my experience with her for the most part. I have seen her for a few years. But her lack of responsiveness (not even a phone call when I left word that I had fever, redness, swelling and was told it was a strep infection by a dermatologist), whether she felt it was related to the injections or not, is really unacceptable. Also, there was one incident where she injected too much filler into one side of my lip and I had to wait over 10 days to see her for a resolution.

2 out of 5 stars Overall rating
4 out of 5 stars Doctor's bedside manner
4 out of 5 stars Answered my questions
2 out of 5 stars After care follow-up
3 out of 5 stars Time spent with me
1 out of 5 stars Phone or email responsiveness
3 out of 5 stars Staff professionalism & courtesy
4 out of 5 stars Payment process
2 out of 5 stars Wait times
Was this review helpful? 1 other found this helpful

Comments (1)

Since this is still going on for you have you considered taking your derm's advice and going to see the infectious disease MD? It might not be a bad idea just to rule things out if nothing else.

 

  • Reply